Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 1, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Sep 10, 2005, 3:56 AM CDT for 27 counties in Nebraska; 5 counties in Iowa. It took effect at Sep 10, 2005, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2005, 3:56 AM CDT (08:56 UTC)
- In effect from
- Sep 10, 2005, 9:00 AM CDT
- Expired
- Sep 10, 2005, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
All 32 counties
Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 35 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 100856 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 356 AM CDT SAT SEP 10 2005 ...SOUTH WINDS TO 45 MPH EXPECTED TODAY... .STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL CAUSE SOUTH WINDS TO INCREASE TO OVER 30 MPH BY LATE MORNING. WIND GUSTS OVER 40 MPH WILL BE COMMON THIS AFTERNOON. IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>090-101700- /X.NEW.KOAX.WI.Y.0001.050910T1400Z-050911T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE... TECUMSEH 356 AM CDT SAT SEP 10 2005 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE INTO THE 25 TO 40 MPH RANGE BEFORE NOON TODAY...WITH SOME GUSTS TO 45 MPH LIKELY DURING THE AFTERNOON. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED LATE THIS AFTERNOON AND EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR ONE HOUR OR LONGER. MOTORISTS IN LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
3 follow-up statements
000 WWUS73 KOAX 101554 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1054 AM CDT SAT SEP 10 2005 ...SOUTH WINDS TO 45 MPH EXPECTED TODAY... .STRONG LOW PRESSURE OVER THE NORTHERN PLAINS WILL PRODUCE SOUTH WINDS GUSTING TO 45 MPH THIS AFTERNOON. IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>090-102100- /X.CON.KOAX.WI.Y.0001.000000T0000Z-050911T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE... TECUMSEH 1054 AM CDT SAT SEP 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO THE 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR ONE HOUR OR LONGER. MOTORISTS IN LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SCHURR
000 WWUS73 KOAX 102018 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 PM CDT SAT SEP 10 2005 IAZ043-055-056-069-079-NEZ034-043>045-050>053-065>068-078-088>090- 102130- /X.CAN.KOAX.WI.Y.0001.000000T0000Z-050911T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-BURT-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...TEKAMAH...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD... LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY... BEATRICE...TECUMSEH 318 PM CDT SAT SEP 10 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS OF 30 MPH ARE NO LONGER EXPECTED... ALTHOUGH SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH WILL REMAIN POSSIBLE THROUGH EARLY EVENING ACROSS THE REGION. FOR THIS REASON THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT WILL BE CANCELLED. $$ NEZ011-012-015>018-030>033-042-110000- /X.CON.KOAX.WI.Y.0001.000000T0000Z-050911T0000Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...COLUMBUS 318 PM CDT SAT SEP 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... SOUTH WINDS AROUND 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH LATE AFTERNOON. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR ONE HOUR OR LONGER. MOTORISTS IN LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ DEWALD
000 WWUS73 KOAX 102351 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 651 PM CDT SAT SEP 10 2005 NEZ011-012-015>018-030>033-042-110100- /X.EXP.KOAX.WI.Y.0001.000000T0000Z-050911T0000Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...COLUMBUS 651 PM CDT SAT SEP 10 2005 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... SUSTAINED WINDS OF 30 MPH ARE NO LONGER EXPECTED...THEREFORE THE NATIONAL WEATHER SERVICE AT OMAHA/VALLEY WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 7 PM CDT. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Sep 10, 3:20 AM CDT, 36 minutes earlier.
Area forecast discussion, Sep 10, 3:20 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 AM CDT SAT SEP 10 2005 .DISCUSSION... WINDS AND TEMPS THROUGH MONDAY...THEN PRECIP AND COOLER WEATHER WITH FRONTAL PASSAGE TUESDAY AND BEYOND...ARE THE MAIN FORECAST CONCERNS. SATELLITE PICTURES AND 00Z UPPER AIR MAPS SHOWED UPPER RIDGE HAD ESTABLISHED ITSELF OVER THE CENTRAL PLAINS. SOUTHWESTERLY FLOW ALOFT BETWEEN RIDGE AND NORTHWESTERN U.S. LOW WAS STREAMING CLOUD COVER WELL TO THE WEST AND NORTH OF THE CWA. ONLY A FEW MID CLOUDS WERE EVIDENT THIS MORNING OVER THE NORTHERN CWA. SURFACE LOW PRESSURE OVER THE NORTHERN HIGH PLAINS CONTINUED TO DEEPEN THIS MORNING...PROVIDING TIGHT PRESSURE GRADIENT IN THE CENTRAL PLAINS. NELIGH AND FAIRBURY PROFILERS INDICATED 40-45KT JET BETWEEN 2000 AND 5000 FT...AND KOAX 88D VAD WIND PROFILE SHOWED 30-45KT SOUTH TO SOUTHWEST WINDS IN THE LOWEST 3000FT. PLENTY OF SUNSHINE SHOULD ALLOW WINDS TO MIX DOWN QUITE EASILY TODAY...AND FORECAST SOUNDINGS AND BUFKIT DATA SUGGEST GUSTS WELL OVER 40 MPH LIKELY THIS AFTERNOON. THUS WILL POST WIND ADVISORY FOR ALL BUT THE FAR SOUTHEAST CWA WHERE GRADIENT NOT AS TIGHT. AS THE SURFACE LOW SLOWLY DRIFTS SOUTHEAST SUNDAY AND MONDAY...SHOULD SEE SOME DECREASE IN AFTERNOON WIND SPEEDS...BUT MAY HAVE TO POST ADDITIONAL ADVISORIES LATER. TEMPERATURES FOR THE NEXT THREE DAYS WILL CONTINUE TO BE QUITE WARM. MOS NUMBERS FROM GFS/NAM/NGM ALL POINT TO HIGHS AT OR ABOVE 90 THROUGH MONDAY. GOOD MIXING AND PLENTY OF SUNSHINE SHOULD MAKE THIS A REALITY...AND CURRENT FORECAST OF 90 TO 95 THROUGH MONDAY STILL LOOKS ON TRACK. BEYOND MONDAY MODELS ARE ALL POINTING TO COLD FRONTAL PASSAGE BEGINNING TUESDAY MORNING IN THE NORTHWEST CWA. INCREASE IN MOISTURE AHEAD OF THE FRONT...AND COOLING TEMPS ALOFT AS UPPER TROUGH MOVES INTO THE NORTHERN PLAINS...POINT TO INCREASING CHANCE FOR PRECIP AHEAD OF FRONTAL BOUNDARY. NAM SUGGESTS COULD SEE SOME CONVECTION AS EARLY AS SUNDAY NIGHT IN THE NORTH...AND MAINTAINED A SLIGHT CHANCE FOR THIS FROM PREVIOUS FORECAST. BETTER CHANCES WILL COME MONDAY NIGHT JUST AHEAD OF THE FRONT...THEN TUESDAY AS FRONT ROLLS THROUGH THE CWA. LATEST MEDIUM RANGE MODELS ARE PLUNGING FRONT FARTHER SOUTH INTO THE PLAINS WEDNESDAY AND THURSDAY...LENDING TO LESS OF A CHANCE FOR OVERRUNNING PRECIP LATER IN THE WEEK. FOR NOW WILL ONLY MAKE MINOR TWEAKS TO TIMING AND POPS...BUT WILL LIKELY HAVE TO MAKE MORE MAJOR ADJUSTMENTS IF THESE MODEL TRENDS CONTINUE. TEMPERATURES SHOULD STILL BE MUCH COOLER...CLOSER TO NORMAL...REGARDLESS OF RAIN CHANCES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...WIND ADVISORY 14Z SAT TIL 00Z SUN FOR ALL BUT FAR SERN NE. IA...WIND ADVISORY 14Z SAT TIL 00Z SUN FOR ALL BUT FAR SWRN IA. && DERGAN
Hazardous weather outlook, Sep 9, 5:10 PM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT FRI SEP 9 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 510 PM CDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY WINDY CONDITIONS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT... MONDAY MORNING AND FRIDAY...WITH A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. ZAPOTOCNY
Nearby
Wind Advisories in Nebraska, 2005Wind Advisories in Iowa, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.